MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter city: (b)(6).
 
Event or Problem Description
It is reported that a rotapro and rotawire entrapment occurred.A 1.75mm rotapro and a 300cm rotawire were selected for use in a percutaneous coronary intervention (pci) procedure.The 90% stenosed target lesion was moderately tortuous and severely calcified right coronary artery (rca).The device was prepared outside the body and platformed at 180,000rpm, then advanced over the wire.During procedure, the burr became stuck on the wire inside the patient.The devices were removed together as one unit, and severe resistance was felt during removal.After it was removed, the physician noticed the rotawire was kinked.The procedure was completed successfully with this device and there were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.E1: initial reporter city: (b)(6).Device evaluated by mfr: the returned product consisted of the rotapro atherectomy system and the burr catheter was attached to the advancer unit.The advancer, handshake connections, sheath, coil, and burr were visually and microscopically examined.Inspection of the device presented no damage or irregularities.The wire used in the procedure was returned, so functional testing was completed with the returned rotawire.The wire was able to be inserted into the burr and advanced through the advancer with no resistance or issues.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11924617
Report Number2134265-2021-07136
Device Sequence Number948633
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0026707725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/15/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1